Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

156 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

How to reduce dosage of Klonopin?

Answered by
Dr.
Dr. Seikhoo Bishnoi

Psychiatrist

Practicing since :2007

Answered : 5115 Questions

default
Posted on Tue, 3 Nov 2015 in Mental Health
Question: I ws taking klonopin .5 for three twice. Drop to one at night then half f .5 can sleep
doctor
Answered by Dr. Seikhoo Bishnoi 52 minutes later
Brief Answer:
Doses should be reduced gradually

Detailed Answer:
Hello thanks for asking from HCM for your health related doubts

Klonopin is a benzodiazepine drug and the drug acts by causing changes at receptor levels. Abrupt dose reduction or stoppage of the drug might cause withdrawal. So it is advised to patients to reduce the doses of drug gradually. Doses should be reduced by 20-25% every two weeks. So as you were taking the drug thrice and then reduce the doses to half. This might cause withdrawal and may precipitate insomnia and withdrawal. Please reduce the doses gradually to prevent this.

Thanks. Take care. Please don't hesitate to ask again for more doubts.
Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,  

Recent questions on  Insomnia

doctor1 MD

I have everyday nausea, light chest pains, heart skips beats, everyday headaches, my body is weak, no energy! When I gym I get sick... Muscle pains, cramps and pains every where, sleeplessness, when I sleep I fall into such a deep sleep that I struggle to wake up! I went for numerous blood test, insomnia tests and every thing that goes with it...! Tests negative and I m getting so hopeless, please is there anything you could help me with so I can feel human again! I love sports but its a struggle!

doctor1 MD

I recently went on holiday to Turkey and had a bout of insomnia while I was there. I called for a doctor from the hotel reception and they called one for me. He came and gave me a diazepam injection . It worked fine but the next moment I had suspicions he used a dirty needle as they are common practice in Turkey. The following week, I felt fatigue , dizziness, headaches and feeling of unbalance. Not to mention a mouth ulcer or 2. Is it possible that this doctor used an unsafe needle and injected me with a virus or disease of some sort? If this is unlikely, what could it be?

doctor1 MD

Yes. I picked up my fathers medication last week. And his 1 mg. blue xanaxs were oval shaped but white with a line going down the middle of one side and nothing imprinted on the other side. He takes them for insomnia. He just called me and said he thinks they put the wrong med. in his prescription bottle. Is there a white oval shaped Xanax with a line on one side and no imprint on the other?

doctor1 MD

Hello - I have osteoporosis and my doctor has put me on Climaval. I have a T score of -3. Before, I was on Fosamax for some years but it stopped working. Will Climaval help, and will it cause or cure insomnia? thank you. Afraid this is not one for orthopaedic surgeons!

doctor1 MD

Can fasting improve insomnia? To fast safely do I need professional supervsion or blood tests? Is fasting safe for slender people?

doctor1 MD

I have just started a phentermine/topamax combo for weight loss , very low dose. First day, having serious insomnia , so just took a 50 mg trazadone . Is there danger of an interaction?

doctor1 MD

Hi, I am suffering from insomnia from last 7-8 months and have started allopathic medicines from last 2 months